Thunderstorm Wind, Morton
- When
- July 2, 10:09 PM CST to 10:10 PM CST
- Where
- Morton County, St Anthony
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.617, -100.917
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 1:55 PM CST, 8 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT SAT JUL 2 2005 .SHORT TERM... FORECAST PROBLEM IN THE SHORT TERM WILL BE CONVECTIVE ACTIVITY TONIGHT WITH POSSIBLE SEVERE THREAT AND FLOODING ISSUES. WILL UTILIZE GFS FOR DETAILS TODAY. CURRENTLY WEAK LOW PRESSURE OVER NORTHWEST-NORTH CENTRAL NORTH DAKOTA WITH SOUTHERLY FLOW RAISING DEWPOINTS INTO THE MID 60S OVER EASTERN CWA...MAINLY SOUTHWEST FLOW CENTRAL AND WESTERN CWA WITH A WESTERLY FLOW AND DRIER AIR OVER EASTERN MONTANA. VERY UNSTABLE AIRMASS OVER EASTERN CWA WITH SB CAPES AROUND 4K J/KG BUT CONVECTIVE INHIBITION STILL HOLDING ON. MODERATE TO STRONG INSTABILITY IN SOUTH CENTRAL AND SOUTHWEST NORTH DAKOTA WITH CIN ERODING. CURRENT CONVECTION IN SOUTH CENTRAL NORTH DAKOTA MAY HOLD ON AND TAKE OFF OVER SOUTHEAST CWA AS CONVECTIVE TEMPS ARE REALIZED WITH MANY LINGERING BOUNDARIES TO INTERACT WITH. IN ADDITION SHORTWAVE ENERGY APPROACHING FROM THE WEST WILL KEEP A RISK OF SEVERE WEATHER IN THE WESTERN CWA. STRONG LOW LEVEL JET DEVELOPS IN THE EAST OVERNIGHT WITH INCREASING K INDICES...THUS WILL MAINTAIN THE FLOOD WATCH FOR FLASH FLOODING OVER THE CENTRAL AND EAST WITH THIS AREA MOST SATURATED FROM PREVIOUS RAINS. WILL MENTION SEVERE ACROSS THE CWA TONIGHT WITH BIGGEST THREAT TO BE WINDS AND HAIL...IN ADDITION TO THE HEAVY RAIN THREAT CENTRAL AND EAST. THINGS QUIET DOWN THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. STILL ENOUGH INSTABILITY AROUND ACROSS THE NORTH ON SUNDAY TO MENTION A CHANCE OF THUNDERSTORMS. LOOKS TO BE A LITTLE BREEZY ON SUNDAY AS WELL. SURFACE AND UPPER LEVEL RIDGING ON MONDAY SHOULD MAKE FOR A DRY AND PLEASANT JULY 4TH WITH NEAR NORMAL TEMPERATURES. WEAK RETURN FLOW SETS UP ON TUESDAY WITH WEAK SHORTWAVE TRAVERSING CWA IN A NORTHWEST FLOW. WILL MAINTAIN SLIGHT CHANCE POPS AS JUST ABOUT ANYTHING IS PRODUCING PRECIPITATION THESE DAYS. ONLY MINOR TEMPERATURE ADJUSTMENTS THROUGH THE PERIOD. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT. H500 RIDGE BUILDS INTO THE DAKOTAS WEDNESDAY AND THE MAIN BRANCH OF THE WESTERLIES MOVE NORTH OF THE CANADIAN BORDER. BY THURSDAY NIGHT THERE IS AN H500 TROUGH OVER THE PACIFIC NORTHWEST IN THE NORTHWEST CONUS AND SOUTHWESTERN CANADA...BUT MAIN SOUTHWEST FLOW ALOFT REMAINS NORTH IN CANADA WHILE NORTH DAKOTA UNDER MAINLY ZONAL FLOW ALOFT. A WEAK SURFACE LOW IS PROGGED TO BE OVER THE WESTERN NORTH DAKOTA BORDER BY FRIDAY MORNING...AN EXTENSION OF THE MAIN SURFACE LOW IN NORTHERN MANITOBA. HAVE OPTED TO KEEP THE MENTION OF THUNDERSTORMS OUT OF THE FORECAST FOR FRIDAY...SINCE MAIN ENERGY WITH THIS IMPULSE IS IN CANADA AND TIMING OF THE SYSTEM IS IN QUESTION SINCE IT IS SO FAR OUT IN THE EXTENDED FORECAST...ALTHOUGH IT IS POSSIBLE FOR SCATTERED OR ISOLATED STORMS TO FORM ALONG A WEAK TROUGH DURING THE DAYTIME. WILL SEE WHAT CONSISTENCY THE MODELS BRING WITH THIS FEATURE IN THE NEXT COUPLE OF MODEL RUNS. PACIFIC HIGH PRESSURE FOLLOWS THIS QUICK WEAK SYSTEM. SEASONABLE TEMPERATURES WITH HIGHS MAINLY IN THE 80S TO LOWER 90S AND LOWS UPPER 50S TO UPPER 60S. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT CENTRAL NORTH DAKOTA. && TWH/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 438 AM CDT SAT JUL 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030937- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 438 AM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY AGAIN THIS AFTERNOON AND TONIGHT AS A SURFACE LOW MOVES SLOWLY ACROSS THE STATE. A K INDEX OF 35 OR HIGHER IS EXPECTED IN CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT... WITH PRECIPITABLE WATER OVER 1 INCH. THIS COMBINATION ALONG WITH HIGH CAPES WILL CREATE THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH HEAVY RAIN. WITH THE GROUND SATURATED IN MANY AREAS THERE IS POTENTIAL FOR FLASH FLOODING IN CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TORNADO 3 W SHERWOOD 48.96N 101.70W
07/02/2005 RENVILLE ND PARK/FOREST SRVC
0810 PM HAIL 3 W SOURIS 48.91N 100.75W
07/02/2005 1.75 INCH BOTTINEAU ND PUBLIC
RELAYED BY MEDIA
&&
ABELINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 6 NW BOTTINEAU 48.89N 100.54W
07/02/2005 1.25 INCH BOTTINEAU ND PUBLIC
15 MINUTES OF HAIL
&&
ABELINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BOTTINEAU 48.83N 100.44W
07/02/2005 1.75 INCH BOTTINEAU ND PUBLIC
&&
ABELINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND GST BOWMAN 46.18N 103.40W
07/02/2005 58 MPH BOWMAN ND PUBLIC
MEASURED AT THE ARB BOWMAN RADAR
&&
ABELINGThe Bismarck radar (KBIS), 21 km away, was scanning. The volume nearest the first event began at 04:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465603.